Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 27, 2006, 8:52 AM CDT for Hopkins County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 8:52 AM CDT (13:52 UTC)
- Expired
- May 27, 2006, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Hopkins County, KY
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.9 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:00 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, May 27, 2:00 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT SAT MAY 27 2006 .DISCUSSION... HPC PLOT SHOWS SURFACE BOUNDARY ACTUALLY NORTH OF OUR CWA...AS DEWPOINTS SOUTH OF THE BOUNDARY REMAIN IN THE UPPER 60S. CONVECTION GENERALLY STAYING TO OUR SOUTH THIS MORNING...ALTHOUGH ROUGE SHOWERS AND THUNDERSTORMS WERE PERIODICALLY FORMING ACROSS THE SOUTHERN TIER COUNTIES IN SOUTHERN MISSOURI AND KENTUCKY. OTHERWISE...IT WAS A QUIET NIGHT ACROSS THE CWA. NOT MANY CHANGES TO THE FORECAST THIS PACKAGE. MAIN CONCERN FOR TODAY WILL BE CHANCES OF ANY DIURNAL CONVECTION WITH THIS BOUNDARY IN OUR AREA. IN ADDITION...AN OUTFLOW BOUNDARY OR BOUNDARIES WERE NOTED ON KPAH RADAR WITH THE STORMS TO OUR SOUTH. THAT COULD BE A PLAYER IN WHERE CONVECTION FOCUSES TODAY AS WELL. BOTH THE 00Z NAM AND GFS INDICATE A SWATH OF QPF MAINLY ACROSS OUR CENTRAL AND EASTERN COUNTIES TODAY. THIS MAY BE DUE IN PART TO A SHORTWAVE...NOW IN IOWA...THAT IS FORECAST TO PIVOT SOUTHEAST INTO IL...IN AND KY THIS AFTERNOON. THE 00Z NAM INDICATES THAT ONGOING CONVECTION ACROSS THE CENTRAL PLAINS WILL MEANDER DOWN THIS WAY EARLY TODAY. YET ANOTHER SHORTWAVE IS FORECAST TO MOVE UP FROM THE SOUTH. ALL THESE FACTORS WILL CONTRIBUTE TO A SMALL CHANCE OF SHRA/TSRA THIS AFTERNOON. ALSO...THE SWATH OF QPF LINES UP WELL WITH WHERE THE BEST INSTABILITY PARAMETERS COME TOGETHER...ESPECIALLY WITH THE GFS. HOWEVER...THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS DUE TO WEAK WIND FIELDS AND WARM TEMPS ALOFT...AS AN UPPER LEVEL RIDGE BECOMES BETTER ESTABLISHED OVER THE AREA TODAY...MAKING THIS AFTERNOON THE WARMEST DAY OF THE SEVEN DAY PERIOD. BY TONIGHT...THE AFORMENTIONED BOUNDARY MORE OR LESS WASHES OUT AS WE BECOME ENTRENCHED IN SUMMER LIKE STAGNATION THRU MID WEEK NEXT. AT THE SFC...WE WILL REMAIN SANDWICHED BTWN A HIGH TO OUR EAST AND A LOW PRESSURE SYSTEM TO OUR WEST. THE MAIN UPPER LEVEL RIDGE AXIS SHIFTS TO THE EAST ON SUNDAY...WHICH WILL DROP HIGH TEMPS A COUPLE OF DEGREES OR SO...BUT AGAIN...BEING IN THAT WARM MOIST FLOW...CHANCES FOR AFTERNOON THUNDERSTORMS WILL CONTINUE. ODDLY ENOUGH...THE 00Z NAM AND GFS BOTH INDICATE THE BEST CHANCES FOR PRECIP WILL BE IN THE EASTERN SECTIONS. THE GFS INDICATES THAT THE BEST INSTABILITY WILL BE LOCATED THERE. MIGHT TRY TO INDICATE THAT IN SUNDAYS POP GRID. THIS LINES UP NICELY WITH NEIGHBORING OFFICES AS WELL. BY MONDAY...A FRONTAL BOUNDARY TO OUR WEST MAKES SOME PROGESS MOVING EASTWARD. MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE PLACEMENT OF THE FRONT BY THE BEGINNING OF THE WEEK. HOWEVER...IT WILL TAKE SOME TIME TO ACTUALLY IMPACT THE WEATHER HERE. IN THE MEANTIME...WE WILL CONTINUE WITH AFTERNOON CHANCES OF THUNDERSTORMS FOR MONDAY AND TUESDAY. THE 00Z GFS SHOWS THE FRONT MAKING INTO OUR WESTERN COUNTIES BY LATE TUESDAY NIGHT AND MOVE THE FRONT THROUGH THE CWA ON WEDNESDAY AND WEDNESDAY NIGHT...AND EVEN LINGERING IT IN OUR EASTERN COUNTIES ON THURSDAY MORNING. GOING GRIDS HANDLE THIS TRANSITION WELL AND WILL NOT MAKE ANY CHANGES. MOS TEMPS FAIRLY SIMILAR TODAY AND TONIGHT...BUT DIFFER SOME ON SUNDAY. WILL LEAN TOWARD THE SLIGHTLY COOLER MET GUIDANCE FOR SUNDAY AS H850 TEMPS SHOULD DROP OFF A FEW DEGREES WITH THE SHIFT OF THE UPPER HIGH TO OUR EAST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 27, 4:33 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 433 AM CDT SAT MAY 27 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-280945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 433 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. ALTHOUGH WIND FIELDS ARE WEAK...INSTABILITY PARAMETERS ARE SUFFICIENT ENOUGH THAT AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. LARGE HAIL WOULD BE THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY...WITH THE GREATEST CHANCES EAST OF THE MISSISSIPPI RIVER. THUNDERSTORMS ARE AGAIN IN THE FORECAST FROM MONDAY THROUGH THURSDAY IN ADVANCE OF THE NEXT SLOW MOVING COLD FRONT. IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. STAY TUNED TO LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:29 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 46 min |
| May 26, 7:50 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 29 min |
| May 26, 8:32 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 43 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.